MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN

C.R. BARD INC. (COVINGTON) -1018233 CHANNEL DRAIN
Catalog Number V072231
Medical Device Problem Code Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that customer went to open the package for a 19fr wound drain but when opened they were finding a 15fr.Per additional information received on 03feb2025, it was reported that the particular wound drain had been opened to the sterile field for patient use, and upon physical touch, it was noticed that the drain was the wrong size (lot#ngjv0169).The drain never made it in the patient and the device was replaced prior to insertion.Multiple 19fr drains had been labeled as 19fr and upon opening, it was a 15fr.They had different lot numbers (lot#unk).
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that customer went to open the package for a 19fr wound drain but when opened they were finding a 15fr.Per additional information received on 03feb2025, it was reported that the particular wound drain had been opened to the sterile field for patient use, and upon physical touch, it was noticed that the drain was the wrong size.The drain never made it in the patient and the device was replaced prior to insertion.Multiple 19fr drains had been labeled as 19fr and upon opening, it was a 15fr.They had different lot numbers.Per additional information received via email on 01mar2025, it was reported that there were multiple lot numbers that were defective.Customer thought they placed 2 or 3 different ones in the box.
 
Additional Manufacturer Narrative
The reported event is confirmed as manufacturing related.Addressed by capa 11207399.Visual evaluation of the returned sample noted one unopened (with original packaging), channel drain.Visual inspection of the sample noted that the label on the packaging shows cat no.V072231 "19fr round hubless", but when the channel drain was measured using french gauge the size of the channel drain measured to be 15fr.The root cause identified for capa 11207399 is: the label process described in the procedure was not followed up by label printing technician, where established that before the printer is re-loaded with a new material lot, the label printing technician must take the first label of the at lot and mark with red ink the pre-printed material part number to confirm that it is according to the part number listed in operation 10 of the work order.This label should be signed, dated, and must be included in the dhr as sample; a comment documenting this material load should be added in the first article inspection form.Labeling review and dhr review are not required as capa 11207399 is applicable for this product lot number.Corrections: d, e, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
CHANNEL DRAIN
Common Device Name
CHANNEL DRAIN
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21384107
Report Number1018233-2025-00899
Device Sequence Number15602083
Product Code GBX
UDI-Device Identifier00801741119200
UDI-Public(01)00801741119200(11)240918(17)290630(10)NGJV0169
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV072231
Device Lot NumberNGJV0169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown